Thunderstorm Wind, Adams
- When
- July 4, 3:00 PM EST
- Where
- Adams County, Gettysburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.833, -77.233
Thunderstorm winds knocked down trees in Gettysburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees in Gettysburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 4, 2:57 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 PM EDT TUE JUL 4 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... VERY HUMID AIRMASS IN PLACE WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S OVER ALL THE AREA. UNV DEWPOINT HAS BEEN TOO LOW FOR WEEKS...PROBABLY A GOOD 5-6 DEGREES TOO LOW. ENSEMBLES SHOW A STRIPE OF HIGH PRECIPITABLE WATERS SETTLING ACROSS THE REGION TODAY..SOME 1 TO 3 STD DEV ABOVE NORMAL...HELPING TO SUPPORT THE CONVECTION CURRENTLY TREKKING ACROSS MY FCST AREA. SVR TSTM WATCH IN EFFECT OVER THE SOUTHEAST THRU EVENING...WHERE GUIDANCE SUGGESTS THE HIGHEST CAPES WILL BE. OTHERWISE...TIMING OF SHOWERS TODAY ALL IMPORTANT FOR THE PLANNING OF OUTDOOR ACTIVITIES. THE SFC FRONT AROUND NOON WAS ENTERING NORTHERN OHIO AND INDIANA. SCATTERED CONVECTION EXTENDS FROM NEAR THE FRONT INTO PA. MODELS AGREE IN WEAKENING THE FRONT IN FAVOR OF ABSORBING THE BEST CONVERGENCE IN THE SHARPENING LEE SIDE TROF OVER ERN PA TWD EVENING. BY THEN WEAK COOL AIR ADVECTION IN LOW LEVELS HAS THE ATMOSPHERE ON THE WAY TOWARD STABILIZING...HINTING THAT ANY REMAINING SHOWER ACTIVITY WILL BE RAPIDLY ON THE WANE BETWEEN ABOUT 5 AND 9PM. AGREE WITH THE NIGHT SHIFT THAT ABOUT THE NORTHERN 2/3 OR SO OF THE STATE SHUD BE DRYING OUT AND CONDITIONS IMPROVING FOR MOST FIREWORKS DISPLAYS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPR TROF OVER THE NORTHEASTERN U.S. IS FORECAST TO BE LIFTING OUT /WEAKENING AT THE BEGINNING OF THE PERIOD AS AN UPPER RIDGE BUILDS OVER THE CENTRAL U.S. THIS SHOULD LEAD TO A SEVERAL DAY PERIOD OF DRY WEATHER AND NEAR SEASONABLE TEMPERATURES. THIS WILL LAST FROM LATER THURSDAY THROUGH THE WEEKEND OVER ALL OF THE CWA. BY THE BEGINNING OF NEXT WEEK SHORTWAVE ENERGY/UPPER TROF IS PROGGED TO MOVE ACROSS EASTERN CANADA IS FAST SEMI ZONAL FLOW. THIS WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE ON SOUTHWESTERLY SFC FLOW TO RETURN THE DAILY CHANCE OF SHOWERS AND TSTMS TO THE FCST. && .AVIATION... WIDESPREAD MOSTLY MVFR IN REDUCED VISIBILITIES WITH HAZE AND SCATTERED SHOWERS. SOME OF THE HEAVIER THUNDERSTORMS ARE CAUSING BRIEF IFR CONDITIONS WITH GUSTY WINDS AS WELL. AIRMASS WILL GRADUALLY DRY OUT LATER TONIGHT AND WED...BUT WILL HAVE TO DEAL WITH MVFR VISIBILITY PROBLEMS ONCE AGAIN OVERNIGHT AND INTO EARLY WED. ONCE CONDITIONS IMPROVE WED...THINK VFR WILL DOMINATE AS DRIER AIR MOVES IN. THINK THE BIGGEST THREAT FROM SEVERE CONVECTION WILL BE OVER THE NEXT FEW HOURS MAINLY OVER THE SOUTHEAST. MUCH OF THE REMAINING PART OF THE AREA HAS BEEN CLOUDY AND RAIN COOLED...AND ANY ADDITIONAL SHOWERS AND STORMS SHUD STAY SUB SEVERE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LACORTE LONG TERM...GARTNER AVIATION...LACORTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 AM EDT TUE JUL 4 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-050815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 403 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID AIR IN PLACE OVER CENTRAL PENNSYLVANIA TODAY WILL LEAD TO THUNDERSTORMS AS THE DAYTIME HEATING AND AN APPROACHING COLD FRONT COMBINE TO MAKE THE AIR UNSTABLE. SOME OF THE THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE...AND PRODUCE DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL MOVE THROUGH THE NORTHERN HALF OF THE STATE BY WEDNESDAY MORNING...AND LIMIT THE THREAT OF SEVERE THUNDERSTORMS ON WEDNESDAY TO THE SOUTH AND EAST...GENERALLY NEAR HARRISBURG...YORK AND LANCASTER. THE REST OF THE REGION IS NOT EXPECTED TO HAVE ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED. SPOTTERS...PLEASE CALL OR LOG IN WITH ANY REPORTS. DANGELO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
129 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 SSW CASHTOWN 39.85N 77.35W
07/04/2006 E0.75 INCH ADAMS PA TRAINED SPOTTER
PENNY SIZE HAIL IN ORRTANNA WITH WIND SPEEDS ESTIMATED AT
57 MPH. ALSO TREES AND LIMBS DOWN.
&&
CRUZPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG CARLISLE 40.20N 77.20W
07/04/2006 CUMBERLAND PA LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY.
0110 PM TSTM WND DMG MIDDLETOWN 40.20N 76.73W
07/04/2006 DAUPHIN PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN THROUGHOUT THE COUNTY. ALSO
HAIL OF UNKOWN SIZE REPORTED.
0120 PM HAIL 2 SSW CASHTOWN 39.85N 77.35W
07/04/2006 E0.75 INCH ADAMS PA TRAINED SPOTTER
PENNY SIZE HAIL IN ORRTANNA WITH WIND SPEEDS ESTIMATED AT
57 MPH. ALSO TREES AND LIMBS DOWN.
0140 PM TSTM WND DMG YORK 39.96N 76.73W
07/04/2006 YORK PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN.
&&
CRUZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 5 SW DALLASTOWN 39.86N 76.71W
07/04/2006 YORK PA TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN. ALSO 0.55 INCHES OF
PRECIPITATION FROM 120 PM - 135 PM.
0148 PM TSTM WND DMG MANHEIM 40.16N 76.40W
07/04/2006 LANCASTER PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN THROUGHOUT COUNTY...
INCLUDING WEST PENN AND EAST DONEGAL. ALSO HOUSE STRUCK
BY LIGHTNING IN MANHEIM BOROUGH.
&&
CRUZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG CARLISLE 40.20N 77.20W
07/04/2006 CUMBERLAND PA LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY.
0110 PM TSTM WND DMG MIDDLETOWN 40.20N 76.73W
07/04/2006 DAUPHIN PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN THROUGHOUT THE COUNTY. ALSO
HAIL OF UNKOWN SIZE REPORTED.
0120 PM HAIL 2 SSW CASHTOWN 39.85N 77.35W
07/04/2006 E0.75 INCH ADAMS PA TRAINED SPOTTER
PENNY SIZE HAIL IN ORRTANNA WITH WIND SPEEDS ESTIMATED AT
57 MPH. ALSO TREES AND LIMBS DOWN.
0135 PM TSTM WND DMG 5 SW DALLASTOWN 39.86N 76.71W
07/04/2006 YORK PA TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN. ALSO 0.55 INCHES OF
PRECIPITATION FROM 120 PM - 135 PM.
0140 PM TSTM WND DMG YORK 39.96N 76.73W
07/04/2006 YORK PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN.
0140 PM TSTM WND DMG MOUNT JOY 40.11N 76.51W
07/04/2006 LANCASTER PA EMERGENCY MNGR
NUMEROUS TREES DOWN WITH WIND GUSTS AROUND 65 MPH.
0147 PM TSTM WND DMG RED LION 39.90N 76.61W
07/04/2006 YORK PA TRAINED SPOTTER
SEVERAL TREES AND LIMBS DOWN.
0148 PM TSTM WND DMG MANHEIM 40.16N 76.40W
07/04/2006 LANCASTER PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN THROUGHOUT COUNTY...
INCLUDING WEST PENN AND EAST DONEGAL. ALSO HOUSE STRUCK
BY LIGHTNING IN MANHEIM BOROUGH.
0235 PM TSTM WND DMG QUARRYVILLE 39.90N 76.16W
07/04/2006 LANCASTER PA TRAINED SPOTTER
SEVERAL TREES DOWN WITH WIND GUSTS OF 60 MPH.
&&
CRUZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT TUE JUL 4 2006 PAZ004-042015- WARREN- 248 PM EDT TUE JUL 4 2006 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY THROUGH 415 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF JAMESTOWN TO 28 MILES NORTH OF SUGARCREEK...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR SUGAR GROVE...SPRING CREEK AROUND 300 PM...YOUNGSVILLE...RUSSELL AROUND 315 PM...GERMANY...WARREN AROUND 330 PM...KINZUA DAM AND CLARENDON AROUND 345 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING THAT IS CAPABLE OF STRIKING SEVERAL MILES AWAY FROM THE THUNDERSTORMS. FORECASTER: LAMBERT
The Sterling radar (KLWX), 98 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526906.